Alert archive / Massachusetts / Small Craft Advisories in 2016

Small Craft Advisory 71, NWS Boston/Norton, MA

May 16, 2016

NWS Boston/Norton, MA issued this small craft advisory at May 16, 2016, 11:14 AM EDT. It took effect at May 16, 2016, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 16, 2016, 11:14 AM EDT (15:14 UTC)
In effect from
May 16, 2016, 8:00 PM EDT
Expired
May 16, 2016, 4:09 PM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

992 
WHUS71 KBOX 161514
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1114 AM EDT MON MAY 16 2016

ANZ251-162300-
/O.NEW.KBOX.GL.W.0035.160516T1514Z-160516T2300Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1114 AM EDT MON MAY 16 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS AROUND 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-162315-
/O.UPG.KBOX.SC.Y.0070.000000T0000Z-160517T0600Z/
/O.EXB.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/
/O.NEW.KBOX.SC.Y.0071.160517T0000Z-160517T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1114 AM EDT MON MAY 16 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233-234-162315-
/O.UPG.KBOX.SC.Y.0070.000000T0000Z-160517T0600Z/
/O.EXB.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/
/O.NEW.KBOX.SC.Y.0071.160517T0000Z-160517T0600Z/
VINEYARD SOUND-BUZZARDS BAY-
1114 AM EDT MON MAY 16 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-162315-
/O.UPG.KBOX.SC.Y.0070.000000T0000Z-160517T0600Z/
/O.EXB.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/
/O.NEW.KBOX.SC.Y.0071.160517T0000Z-160517T0600Z/
CAPE COD BAY-
1114 AM EDT MON MAY 16 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-162315-
/O.UPG.KBOX.SC.Y.0070.000000T0000Z-160517T0200Z/
/O.EXB.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/
/O.NEW.KBOX.SC.Y.0071.160517T0000Z-160517T0200Z/
NARRAGANSETT BAY-
1114 AM EDT MON MAY 16 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM TO 10 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 8 PM TO 10 PM EDT THIS EVENING. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-162315-
/O.UPG.KBOX.SC.Y.0070.000000T0000Z-160517T0400Z/
/O.EXB.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/
/O.NEW.KBOX.SC.Y.0071.160517T0000Z-160517T0400Z/
BOSTON HARBOR-
1114 AM EDT MON MAY 16 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-162315-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160517T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1114 AM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232-162315-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160517T0000Z/
NANTUCKET SOUND-
1114 AM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-162315-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160517T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1114 AM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
934 
WHUS71 KBOX 162009
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT MON MAY 16 2016

ANZ233-234-162300-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/
/O.CAN.KBOX.SC.Y.0071.160517T0000Z-160517T0600Z/
VINEYARD SOUND-BUZZARDS BAY-
409 PM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-162300-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/
/O.CAN.KBOX.SC.Y.0071.160517T0000Z-160517T0400Z/
BOSTON HARBOR-
409 PM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 40 
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-162300-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/
/O.CAN.KBOX.SC.Y.0071.160517T0000Z-160517T0600Z/
CAPE COD BAY-
409 PM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ236-162300-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/
/O.CAN.KBOX.SC.Y.0071.160517T0000Z-160517T0200Z/
NARRAGANSETT BAY-
409 PM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 40 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-162300-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/
/O.CAN.KBOX.SC.Y.0071.160517T0000Z-160517T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
409 PM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ254>256-170000-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160517T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
409 PM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232-170000-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160517T0000Z/
NANTUCKET SOUND-
409 PM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-170000-
/O.CON.KBOX.GL.W.0034.000000T0000Z-160517T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
409 PM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ251-162300-
/O.CON.KBOX.GL.W.0035.000000T0000Z-160516T2300Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
409 PM EDT MON MAY 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 16, 11:08 AM EDT, 6 minutes earlier.

Area forecast discussion, May 16, 11:08 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1108 AM EDT MON MAY 16 2016

.SYNOPSIS...
Breezy and cool conditions will continue through today. A low
pressure will pass south of New England late Tuesday into
Wednesday morning, bringing periods of light rain to portions of
our region. Large high pressure will build slowly east from the
Great Lakes, bringing dry and milder conditions late this week
into this weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1030 AM UPDATE...

Cold cyclonic flow aloft (-25C at 500 mb) is yielding steep low
and mid level lapse rates (6-6.5C/KM). This will result in broken
strato-cu much of the day with clouds dissipating late in the day.
Thus have increased cloud cover.

As for temperatures, strong cold air advection with h850 temps of
-6C will limit highs to the 50s despite 12z aly sounding dry
adiabatic up to h8. Thus have lowered highs closer to model 2
meter temps.

Highs in the 50s will feel more like the 40s with wnw winds
gusting up to near 40 kt! Earlier discussion below.

TODAY...

Cutoff low over the region will begin to move towards the
Maritimes today. Mid to upper level heights will be on the rise,
as surface high pressure slides well south of the region.

Another blustery and cool day will be on tap. The passing high will
tighten the pressure gradient, resulting in a 850 mb LLJ to
increase to 35-45 kts. BUFKIT soundings show mixing today could
reach up to 800 mb, resulting in westerly wind gusts around 30-35
mph. 850 mb temps near or slightly below 0C will result in highs
mostly in the 50s to lower 60's in the coastal plain and lower CT
Valley. Another round of diurnal cu could develop this afternoon,
but overall anticipate mostly sunny skies.

Wind and low RHs will result in elevated fire weather conditions
for today. Refer to fire weather section for more information.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...

High pressure will continue to move east of the region, as
another upper level low will begin to approach the Great Lakes.
Overall, tonight will be dry. Temperatures fall into the 40s,
with a few sites across the northwest in the upper 30s. 850 mb LLJ
will remain between 30-40 kts tonight, resulting in westerly wind
gusts close to 20 to 30 mph. These type of wind gusts will limit
frost development, so will hold off on issuing any headlines.

Tuesday...

Weakening upper level low will pass through the region, resulting in
zonal flow across the region. Weak shortwave moving through the flow
will trigger some diurnal cu during the day. Cannot rule out the
chance for a shower within the cloud deck per latest model guidance.
However, cross sections show a good amount of dry air in the low
levels, which will limit shower potential.

Otherwise, anticipate a mostly dry day as temperatures rebound to
near normal. Highs reach into the upper 60s to low 70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Overview...

Mid level cutoff continues to move away from southern New England
mid week. However, our region will still be impacted by a weaker
mid level trough through Thursday. Another mid level trough should
arrive late this weekend. In between these troughs, confluent flow
should mean a persistent high pressure.

16/00z guidance is in above normal agreement through most of this
period. Favored a consensus approach to smooth over the minor
differences.

Details...

Tuesday Night into Wednesday...

Low pressure stays south of our region. Still expecting light
rainfall to occur from Tuesday night into Wednesday morning, with
the greatest risk across CT, RI and southeast MA. The heaviest
rainfall looks to fall along the south coast, with rainfall
amounts possibly up to one quarter inch. Lighter showers may
linger through Wednesday, though the bulk of the rainfall will be
offshore by midday.

Expecting skies to start clearing Wednesday night. Temperatures
will near or slightly below seasonal normals.

Thursday...

Looks like a mostly sunny day as a weak mid level shortwave passes
across northern New England. This shortwave is rather moisture-
starved, so only expecting a small increase in clouds. Light sea
breezes possibly develop during the midday and afternoon hours.

Friday through Sunday...

Large high pressure will build across the northeast during this
timeframe. Expect dry conditions with above normal temperatures.

Clouds will start to increase across southern areas during Sunday.
Our region appears to be in a squeeze play Sunday, between a
weak, dry cold front pushing south, and a low pressure moving east
from the mid Atlantic coast. Not certain how close this low
pressure will get to our region. Maintained a dry forecast through
this weekend.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

11 am Update ... not much change from 12z tafs. Although wind
gusts near 40 kt possible thru 22z. Earlier discussion below.

Short Term /through Tuesday/...

Today...High confidence. VFR. West wind gusts to 30 kt continuing.

Tonight...High confidence. VFR. Westerly wind gusts around 20-30 kts.

Tuesday...High confidence. VFR. West wind gusts to 25 kts. A stray
shower is possible across the interior in the afternoon.

KBOS TAF...High confidence.

KBDL TAF...High confidence.

Outlook /Tuesday Night through Friday/...

Wednesday...Moderate confidence. Local MVFR cigs/vsbys in any
leftover light rain during the morning across RI/SE MA, otherwise
VFR. Some isolated showers lingering along the S coast and W MA/N
central CT into Wed evening. May see local MVFR-IFR vsbys in
patchy fog after midnight across S coastal areas.

Thursday through Friday...High confidence. VFR.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

11 am update ...

Upgraded all waters to Gales given recent trends. Strongest winds
near 40 kt likely near shore where land temps mid to upper 50s
while offshore temps mid to upper 40s. Earlier discussion below.

Short Term /through Tuesday/...High confidence.

Gale warnings for the outer waters and Nantucket sound through
today for occasional gusts to 35 kt. SCA elsewhere with gust
potential to 30 kt. Good mixing continues tonight and into
tomorrow, keeping westerly wind gusts around 20 to 30 kts. There
is a low potential for showers Tuesday afternoon across the
southern waters. SCA may be needed into Tuesday evening.

Outlook /Tuesday Night through Friday/...

Tuesday Night...Moderate confidence. Southwest winds become
north, and diminish. Seas diminish as well. Reduced visibility in
scattered showers across the coastal waters south of New England.

Wednesday...Moderate confidence. NE winds less than 15 kt with
seas 4 ft or less. Reduced visibilities in leftover light rain
during the morning, then improving.

Thursday and Friday...High confidence. Relatively light winds and
seas, as high pressure builds over the water.

&&

.FIRE WEATHER...
Today and Tomorrow...

Will go with an SPS for elevated fire weather risk for today. The
combination of min RHs 25 to 30 percent and wind gusts to 35 mph
will set the stage for an elevated risk of fire spread. In addition,
state fire managers indicate consistent low fuel moisture in the 1-4
inch fuels.

A mainly dry weather day will be in store for tomorrow. Westerly
winds gusts will be over 25 mph. However, moisture will slowly be
on the rise, resulting in min RH values between 35 to 45 percent.
Cannot rule out the chance for a passing shower during the
afternoon hours. Headlines are not anticipated at this time.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 8 PM EDT this evening for ANZ232-250-
     254>256.
     Small Craft Advisory from 8 PM this evening to 2 AM EDT
     Tuesday for ANZ231-233>235-237.
     Gale Warning until 7 PM EDT this evening for ANZ230-231-
     233>237-251.
     Small Craft Advisory from 8 PM this evening to midnight EDT
     tonight for ANZ230.
     Small Craft Advisory from 8 PM to 10 PM EDT this evening for
     ANZ236.

&&

SYNOPSIS...Belk/Dunten
NEAR TERM...Belk/Nocera/Dunten
SHORT TERM...Dunten
LONG TERM...Belk
AVIATION...Belk/Nocera/Dunten
MARINE...Belk/Nocera/Dunten
FIRE WEATHER...Staff
Hazardous weather outlook, May 16, 4:25 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
425 AM EDT MON MAY 16 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-170830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
425 AM EDT MON MAY 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232-250-254>256-170830-
NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
425 AM EDT MON MAY 16 2016

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR OUTER COASTAL WATERS OF
MASSACHUSETTS AND RHODE ISLAND...AS WELL AS NANTUCKET SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ251-170830-
MASSACHUSETTS BAY AND IPSWICH BAY-
425 AM EDT MON MAY 16 2016

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS BAY AND
IPSWICH BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-231-233>237-170830-
BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
425 AM EDT MON MAY 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE THE BAYS...SOUNDS AND
HARBORS OF MASSACHUSETTS AND RHODE ISLAND COASTAL.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 11:14 AM EDTGale WarningBOX8 hr
May 16, 7:00 PM EDTSmall Craft AdvisoryBOX9 hr

Nearby

Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.